AC-VC-12

Event Dates: October 10th - 15th, 2016

 

The 12th Meeting of the CEOS Atmospheric Composition Virtual Constellation (AC-VC) 

Hosted by: Korea National Institute of Environmental Research (NIER)

Location: Yonsei University, Seoul, Korea

The 2016 Geostationary Environment Monitoring Spectrometer (GEMS) Science Team and AC-VC-12 will be held in Seoul, Korea during the week of October 10th, 2016. 

These meetings were held consecutively on the campus of Yonsei University for the convenience of participants who wished to participate in both meetings. 

Please email Sujung Go with any GEMS meeting questions and Jay Al-Saadi with any AC-VC meeting questions.

GEMS:

October 10th – 11th: GEMS science algorithms, instrument development, and GEMS applications

October 12th:  GEMS Tutorial lectures (all day), GEMS algorithm review (few people)

CEOS AC-VC-12 Meeting Agenda & Presentations

October 13th, 2016 – Day 1

Topic

Presentation

Speaker

Duration

Start

ACC-12 Opening

0. Welcome and Opening remarks

Dr. J.H. Hong, NIER & Jay Al-Saadi, NASA

10 min

9:00

AQ-Constellation, chair J. Al-Saadi, B. Veihelmann

1. Mission Overview GEMS

Jhoon Kim, Yonsei University

15 min

9:10

2. Mission Overview Sentinel-4

Ben Veihelmann, ESA

15 min

 

3. Mission Overview TEMPO

Kelly Chance, SAO

15 min

 

4. Mission Overview Sentinel-5 Precursor

Pepijn Veefkind, KNMI

15 min

 

5. Mission Overview GaoFen-5

Liangfu Chen, CAS

15 min

 

6. Japanese AQ Missions and Activities

Yasko Kasai, NICT

15 min

 

7. Role of IR Observations in AQ Constellation

Cathy Clerbaux, LATMOS/IPSL

15 min

 

Coffee break

   

30 min

10:55

AQ-Constellation, chair J. Al Saadi, B. Veihelmann

8. Sentinel-5 Precursor Validation Plan Approach

Thorsten Fehr, ESA

15 min

11:25

9. KORUS-AQ Campaign: Overview and Status

Limseok Chang, NIER & Jay Al-Saadi, NASA

15 min

 

10. CINDI-2 Campaign: NO2 Inter-comparison

Michel Van Roozendael, BIRA

15 min

 

11. Pandonia Ground Based Network

Alexander Cede, Luftblick / Michel Van Roozendael, BIRA

15 min

 

12. US Federated Approach to Co-locate Ground Based Measurements with Existing EPA Core Sites

Lukas Valin, US EPA

15 min

 

13. Ground Based Reference Measurements Covering Asia

Sangwoo Kim, Seoul National University

15 min

 

14. GSICS UV-Vis: GEO-GEO, GEO-LEO

Rose Munro, EUMETSAT

15 min

 

Round-up Discussion

all

10 min

13:10

Lunch

   

70 min

13:20

Ozone Trends, chair G. Labow, NASA

15. Satellite Ozone Needs for Climate Applications

Wolfgang Steinbrecht, DWD, via WebEx

15 min

14:30

16. Total Ozone: Harmonization of Gridded Satellite Data Sets

Diego Loyola, DLR

15 min

 

17. Total Ozone: Gridded Assimilation Including Ground-based Observations

Ronald Van der A, KNMI

15 min

 

18. Gridding Ozone Profiles from Nadir Measurements from AIRS + OMI (UV+IR)

Dejian Fu, NASA

15 min

 

19. Gridding Ozone Profiles from TES/IASI

John Worden, NASA

15 min

 

Coffee break

   

30 min

15:45

Ozone Trends, chair D. Loyola, DLR

20. Gridding Ozone Profiles from Nadir Measurements from GOME-2/SCIA

Richard Siddans, RAL (via webex)

15 min

16:15

21. Ozone Profiles from Limb and Occultation: MLS

Nathaniel Livesey, NASA

15 min

 

22. Merging O3 Limb Data

Viktoria.Sofieva, FMI

15 min

 

23. Tropospheric Ozone Derived from OMI/MLS

Gordon Labow, NASA

15 min

 

24. Tropospheric Ozone Derived from TropOMI

Pepijn Veefkind, KNMI

15 min

 

Round-up Discussion

all

10 min

17:30

Adjourn

     

17:40

October 14th, 2016 – Day 2

Topic

Presentation

Speaker

Duration

Start

GHG Mission Results, and Implications for a GHG Constellation, chair Dejian Fu, NASA

1. GOSAT Results

Kei Shiomi, JAXA

15 min

9:00

2. OCO-2 Results

John Worden, NASA

15 min

 

3. Discussion: Implementing a GHG Constellation – Lessons Learned from the OCO-2 / GOSAT Collaboration (Pre-launch and On-orbit Calibration, L2 Comparisons, Validation, Flux Inversions)

John Worden, NASA

20 min

 

Status of Near-term GHG Missions, chair Jhoon Kim, Yonsei

4. Sentinel 5P TROPOMI

Ben Veihelmann or Paul Ingmann, ESA

15 min

9:50

5. TanSat Mission Status

Yi Liu, CAS

15 min

 

6. GOSAT-2 Mission Status

Kei Shiomi, JAXA

15 min

 

7. OCO-3 Mission Status

John Worden, NASA

15 min

 

Coffee Break

   

30 min

10:50

Status of Near-term GHG Missions (continued), chair Jhoon Kim, Yonsei

8. MICROCARB, IASI and IASI NG for CH4 and CO2 obs. in the Troposphere

Carole Deniel, CNES
Presented by Cathy Clerbaux, LATMOS/IPSL

15 min

11:20

9. MERLIN Mission Status

Gerhard Ehret, DLR

15 min

 

Round-up Discussion

all

10 min

11:50

Planned and Proposed GHG Missions, chair Kei Shiomi, JAXA

10. ESA/EC GHG Mission Plans

B. Veihelmann / Yasjka Meijer, ESA

15 min

12:00

11. Geostationary CH4 Concepts

David Edwards, NCAR

15 min

 

Lunch

   

60 min

12:30

Discussion Topics, chair John Worden, NASA

12. Common Calibration and Validation Standards for AC and GHG Constellations, The Total Carbon Column Observing Network (TCCON)

Tae-Young Goo, NIMR

15 min

13:30

13. Integrated Global Greenhouse Gas (GHG) Information System (IG3IS)

Oksana Tarasova, WMO

15 min

 

14. Opportunities for Community Interactions: IWGGMS Summary and Organization of Next Meeting

Johanna Tamminen or Viktoria Sofieva, FMI

15 min

 

15. Geostationary CO2 Concepts (Moved from Planned/Proposed Session to Accommodate Schedule)

A. Butz, KIT/DLR, via webex

15 min

 

Opportunities for Community Interactions: 10th International Carbon Dioxide Conference (ICDC10)

all

15 min

 

16. Update on Canadian AQ-GHG Activities

R. Nassar, ECCC

15 min

 

17. GHG Constellation Action Items

discussion

20 min

15:00

 

18. ACC-12 Wrap up, AOB, Next Meeting

 

10 min

15:20

 

Adjourn Main Meeting, transition to Side Meeting

   

15:30

October 14th, 2016 – Side Meeting Day

Time

Topic

16:00-18:00

19. Geostationary Satellite Constellation for Observing Global Air Quality: Geophysical Validation Needs

16:00-18:00

Space available, contact Ben and Jay to propose additional side meeting topics